Hair Loss/hairloss


QUESTION: Hello dear
I'm suffering from a hair- loss problem,  I'm 30 yrs. Old , this problem is occur for the past few years , I observed that (the signs starting when I was be 24 yrs. )
-   My hair not thicker than before
-   My hair be thinner and weak
-   My head start to appear inside my hair
-   My hair front line start to recede
-   My hair not all on one level for instance on the side it be decrease other is long so on
-   Found few hair on my combing brush
-   Found hair after wake up on my pillow
-   Found hair on my clothes
For the past 6 yrs. those signs is appear but progress slowly, as I mean sometimes appear strongly other times not appear or be observed
But suddenly for 6 month ago I exposed to some harsh circumstance problem also I left my job , my financial stability start to disturb , also all my plans and desires start to collapse one after another with other emotional relationship disturbance , I depressed from that time the hair losing is appearing voraciously and rapidly
I found lot of hair on comb brush each day
I found a lot of hair on the pillow
I found hair falls on my eyes during sitting in front of tv and computer
During shower I found lot of hair on my hands and eyes
During combing my hair fall in large quantities each time I comb
Not only that but also  I couldn’t comb my hair because it is always messy , het messy when exposed to few air  

Noticed that I have an oily hair I'm suffering from long time untreated dandruff  and I had tried a lot of shampoos but in vain on last month I suffer from scalp itching when I itch my head I found hair my hand

I had gone to a doctor dermatologist last June 2014 , he said that I m suffering from greasy inflammation on scalp , that’s the reason for dandiruff and hair fall and loss , he gave me a medical shampoo called sebitar use it day and day , without using another shampoo and scalp lotion to massage my scalp also two medicine capsules called (pontogar) 3 times daily it contain ( thiamine mononitrate-calcium-d pantothernate – medicinial yeast – l-cystine – keriatin – para aminbenzoic acid ) also a medicine caspsules called (prohair) it contain finasteride for 5a-reductase ) one time daily , he advise to take that course for one month , I take the course but the  scalp itching and dandruff is  eliminated and disappear but unfortunately hair loss start to decrease slowly I found lesser hair on comb brush etc. , I visit him later he advise me to take the same course he added medicine called minoxildil 5% to be sprayed twice daily , I m still taking the course but last week my hair start to fall and loss voraciously  again with large amount than last few month during treatment , I shocked

Now I m confuse what can I do noticed that the hair fall is a long hair when I grasp the hair I found it is too long , that make me depressed also I m preparing to access casting and advertisement career modeling , that’s depend on performance and look my hair was a part of my smart face because all my whole  live my hair thick+long+soft and brownish gold color , so I think you appreciate my depression , also last thing I suffer from immunity weakness is it related to hair loss ?

Let me know your opinion and please advise sorry for prolonging


ANSWER: Ahmed,
 It seems you have inherited male pattern baldness which should respond well to taking 1mg finasteride daily. This may take six months before you see that you have stopped the balding and maybe even see recently lost hair start to regrow again. The 5% minoxidil lotion should also help but if you have an inflamed scalp because of seborrheic dermatitis this lotion may sting and could make the dermatitis worse. My suggestion is to use a shampoo daily which has either 1% or 2% ketoconizole or zinc pyrithione as the active ingredient to kill the yeast which is the main cause of seborrheic dermatitis and to continue taking 1mg finasteride daily. Give this routine at least 3 months trial before deciding whether it works or not. It takes at least 3 months for a hair to change its growth cycle and since they only grow 1/2 inch per month it will take a while to see the new hairs.

---------- FOLLOW-UP ----------

QUESTION: really my father has male pattern baldness

thats let me afraid to inherit this bad issue , so I m trying and do my best to eliminate this phenomena before spreading and increasing , I m really take a finasteride 5 mg daily , other vitamin about minoxidol , I really have itchy oily inflammation scalp , so what can I do ?


- does dandiruff may cause hair loss ?

- can you give me your email to send you some image of my hair form , from many angles to condemn on my disorder  progress ?

- can I treat that inheritance before it progress and eliminate it completely , or it is in vain ?

thanks and best regards

You have two different conditions. Dandruff ( seborrheic dermatitis ) and Male Pattern Baldness.

Dandruff does not cause male pattern baldness.

Taking 5mg Finasteride daily is an excellent treatment and will give you nearly an 80% chance of stopping any more hair loss due to inheriting male pattern baldness from your father. You really do not have to do more than that unless you see you are continuing to thin. If you do continue to thin then the next step would be to take Dutasteride- brand name Avodart in the US, Dutas and Dutagen in India. Dutasteride can lower your DHT by 90% and that of course would protect your hair even more.
5% Minoxidil will help to make the hairs thicker but if you have a red itchy scalp I would advise you stop using the minoxidil lotion as it may contribute to the dermatitis. Some patients are allergic to minoxidil and others get a rash from the propylene glycol which is in the lotion.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


Peter J. Panagotacos, <B>M.D.</B>


I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.


I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website

©2016 All rights reserved.